Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2005, 7:07 PM CST for Perry County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 7:07 PM CST (01:07 UTC)
- Expired
- Mar 31, 2005, 7:30 PM CST
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Perry County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:50 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 010107 SVRMOB MSC111-010130- /O.NEW.KMOB.SV.W.0075.050401T0107Z-050401T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 707 PM CST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 730 PM CST * AT 707 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLEVILLE...OR ABOUT 7 MILES WEST OF NEW AUGUSTA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUNNELSTOWN BY 720 PM CST TALLAHALA BY 725 PM CST RHODES BY 730 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3120 8924 3111 8908 3144 8884 3143 8914 $$
1 follow-up statement
000 WWUS54 KMOB 010120 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 719 PM CST THU MAR 31 2005 MSC111-010130- /O.CON.KMOB.SV.W.0075.000000T0000Z-050401T0130Z/ PERRY MS- 719 PM CST THU MAR 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR NORTHWESTERN PERRY COUNTY... AT 719 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR RUNNELSTOWN...OR ABOUT 9 MILES NORTHWEST OF NEW AUGUSTA...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RUNNELSTOWN AND TALLAHALA BY 730 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3120 8924 3111 8908 3144 8884 3143 8914 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:30 PM CST, 37 minutes earlier.
Area forecast discussion, Mar 31, 6:30 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 630 PM CST THU MAR 31 2005 .SHORT TERM...SURFACE OUTFLOW BOUNDARY FROM PREVIOUS CONVECTION HAS STALLED ALONG THE COAST WITH RADAR DETECTING PERSISTENT MODERATE TO OCCASIONAL HEAVY RAINFALL. HEAVY RAINS WILL PERSIST ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA THIS EVENING. THE FOCUS FOR HEAVY RAIN WILL THEN SHIFT NORTH AS SURFACE LOW DEVELOPS OVER SOUTHERN MISSISSIPPI THIS EVENING AND MOVES NORTHEAST OVERNIGHT LIFTING BOUNDARY NORTHWARD. REPORTS OF FLOODED ROADS ACROSS THE NORTHWEST FLORIDA PANHANDLE CONTINUE TO COME IN...SO THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO INCLUDE THE ENTIRE FORECAST AREA THROUGH NOON FRIDAY. SOME AREA COULD RECEIVE AN ADDITIONAL 3 TO 5 INCHES OF RAIN AS PW VALUES WILL BE AROUND TWO INCHES BY MIDNIGHT. SEVERE WEATHER POTENTIAL WILL INCREASE DURING THE EVENING HOURS ACROSS OUR SOUTHEAST MISSISSIPPI COUNTIES AS AN UPPER LEVEL SHORTWAVE ADVANCES NORTHEAST ACROSS SOUTHERN LOUISIANA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE DEVELOPING SUPERCELLS. ISOLATED TORNADOS WILL BE POSSIBLE OVERNIGHT AS UPPER LEVEL FORCING INCREASES AND THE STORMS INTERACT WITH THE NUMEROUS SURFACE BOUNDARIES ACROSS THE AREA. THE LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS THE FORECAST AREA OVERNIGHT INTO FRIDAY MORNING AS A PSEUDO-STALLED COLD FRONT SITUATED FROM NORTHEAST ALABAMA TO SOUTHERN MISSISSIPPI BEGINS TO MOVE SOUTHEAST. RAINS WILL END FROM WEST TO EAST THROUGHOUT THE DAY FRIDAY AS THE COLD FRONT GRADUALLY PUSHES SOUTHEAST ACROSS THE REGION. && .EXTENDED...NO CHANGES TO THE EXTENDED WERE REQUIRED AT THIS TIME. DRY WEATHER WILL PREVAIL THROUGH TUE AS SFC HIGH BUILDS OVER THE NORTH CENTRAL GULF AND SE STATES. WARMER CONDITIONS WILL RETURN EARLY NEXT WEEK AS DEEP NORTHWEST FLOW ALOFT BECOMES MORE ZONAL. && .MARINE...LOW PRESSURE WILL DEVELOP ON A STALLED FRONTAL BOUNDARY OVER THE SOUTHEAST STATES AND MOVE NORTHEAST TO THE EASTERN SEABOARD BY THE WEEKEND. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MARINE AREA OVERNIGHT AND INTO EARLY FRIDAY. THE TRAILING COLD FRONT WILL MOVE THROUGH THE MARINE WATERS BY FRIDAY AFTERNOON ...WITH A STRONG OFFSHORE FLOW IN ITS WAKE. HIGH PRESSURE BUILDS INTO THE MARINE AREA BY EARLY NEXT WEEK. && .FIRE...NO CONCERNS THROUGH FRI. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED SAT THROUGH TUE AS HIGH PRESSURE SETTLES OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 74 44 66 / 90 70 10 0 PENSACOLA 67 74 50 70 / 80 80 20 0 DESTIN 67 74 51 71 / 70 90 30 0 EVERGREEN 64 76 45 67 / 90 90 20 0 WAYNESBORO 65 72 45 68 / 90 70 10 0 CAMDEN 64 74 44 66 / 90 90 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES. FL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES. MS...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES. &&
Hazardous weather outlook, Mar 31, 1:40 PM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 140 PM CST THU MAR 31 2005 ALZ051>055-MSZ067-075-076-010400- CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX- 140 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT. ALZ056>064-FLZ001>006-MSZ078-079-010400- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW- ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL- MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL- SANTA ROSA INLAND-STONE- 140 PM CST THU MAR 31 2005 THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT.
In the hours before
Special weather statement, Mar 31, 1:14 PM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 114 PM CST THU MAR 31 2005 ALZ062-064-311945- UPPER BALDWIN-LOWER BALDWIN- 114 PM CST THU MAR 31 2005 ...A STRONG THUNDERSTORM IS LOCATED OVER SOUTHERN BALDWIN COUNTY... AT 110 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MARLOW...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SUMMERDALE...SILVERHILL...ROBERTSDALE...ELSANOR AND ROSINTON THROUGH 145 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 13/JC
Special weather statement, Mar 31, 1:23 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 123 PM CST THU MAR 31 2005 ALZ063-312000- LOWER MOBILE- 123 PM CST THU MAR 31 2005 ...A STRONG THUNDERSTORM IS LOCATED OVER SOUTHEASTERN MOBILE COUNTY... AT 119 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BELLEFONTAINE...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BROOKLEY FIELD AIRPORT THROUGH 200 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Mar 31, 1:43 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL S BUTLER 32.09N 88.22W
03/31/2005 1.75 INCH CHOCTAW AL COUNTY OFFICIAL
0630 AM FLASH FLOOD BUTLER 32.09N 88.22W
03/31/2005 CHOCTAW AL EMERGENCY MNGR
URBAN...SMALL STREAM AND ROADWAY FLOODING. AL HWY 10
CLOSED NEAR LISMAN
1005 AM FLOOD ANDALUSIA 31.31N 86.48W
03/31/2005 COVINGTON AL EMERGENCY MNGR
PIGEON CREEK OVERRUNNING BANKS ON A COUNTY ROAD IN THE
NORTHWEST PART OF THE COUNTY
1105 AM HAIL ANDALUSIA 31.31N 86.48W
03/31/2005 0.75 INCH COVINGTON AL EMERGENCY MNGR
DIME SIZE HAIL ON HWY 84
0100 PM LIGHTNING BERRYDALE 30.90N 87.02W
03/31/2005 SANTA ROSA FL EMERGENCY MNGR
3 PEOPLE STRUCK BY LIGHTNING IN BERRYDALE...CONDITION
UNKNOWN
&&
JCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:34 PM CST | Severe Thunderstorm Warning | MOB | George | 26 min |
| Apr 1, 1:08 AM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 64 min |
| Apr 1, 1:11 AM CST | Severe Thunderstorm Warning | MOB | Greene | 34 min |
| Apr 1, 1:34 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 26 min |
| Apr 1, 3:08 AM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 37 min |
| Apr 1, 8:22 AM CST | Flash Flood Warning | MOB | George | 113 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.